Alert archive / North Carolina / Flash Flood Warnings in 2020
Flash Flood Warning 50, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 31, 2020, 6:56 PM EDT for Harnett County, Johnston County, Wake County, North Carolina. It was in force for 5 hr. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2020, 6:56 PM EDT (22:56 UTC)
- Expired
- Aug 31, 2020, 11:45 PM EDT
- In force
- 5 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Harnett County, NC, Johnston County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 40 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 6:56 PM EDT | FLOOD | 1 Sse Angier, NC | FLOODING ON NC 55. |
| Aug 31, 6:56 PM EDT | FLASH FLOOD | 1 Sse Angier, NC | CORRECTS PREVIOUS FLOOD REPORT FROM 1 SSE ANGIER. FLOODING ON NC 55. |
| Aug 31, 7:04 PM EDT | FLOOD | 2 Sse Angier, NC | FLOODING ON NC 55. ROAD WAS INITIALLY CLOSED BUT IS OPEN AS OF 8:10 PM. |
| Aug 31, 7:04 PM EDT | FLASH FLOOD | 2 Sse Angier, NC | CORRECTS PREVIOUS FLOOD REPORT FROM 2 SSE ANGIER. FLOODING ON NC 55. ROAD WAS INITIALLY CLOSED BUT IS OPEN AS OF 8:10 PM. |
| Aug 31, 7:11 PM EDT | FLASH FLOOD | Angier, NC | FLOODING ON KAY LANE. ROAD WAS INITIALLY CLOSED, BUT WAS RE-OPENED AS OF 8:10 PM. |
| Aug 31, 7:23 PM EDT | FLOOD | 1 E Angier, NC | FLOODING ON NC 210 NEAR ANGIER. |
| Aug 31, 7:23 PM EDT | FLASH FLOOD | 1 E Angier, NC | CORRECTS PREVIOUS FLOOD REPORT FROM 1 E ANGIER. FLOODING ON NC 210 NEAR ANGIER. |
| Aug 31, 7:29 PM EDT | FLOOD | 3 S Angier, NC | FLOODING ON OLD BUIES CREEK ROAD. |
| Aug 31, 7:29 PM EDT | FLASH FLOOD | 3 S Angier, NC | CORRECTS PREVIOUS FLOOD REPORT FROM 3 S ANGIER. FLOODING ON OLD BUIES CREEK ROAD. |
| Aug 31, 7:33 PM EDT | FLOOD | Angier, NC | FLOODING ON HONEYCUTT DRIVE. ROAD WAS INITIALLY CLOSED, BUT IS RE-OPENED AS OF 8:10 PM. |
| Aug 31, 7:33 PM EDT | FLASH FLOOD | Angier, NC | CORRECTS PREVIOUS FLOOD REPORT FROM ANGIER. FLOODING ON HONEYCUTT DRIVE. ROAD WAS INITIALLY CLOSED, BUT IS RE-OPENED AS OF 8:10 PM. |
| Aug 31, 7:57 PM EDT | FLOOD | 1 Nnw Benson, NC | FLOODING ON BENSON-HARDEE ROAD. |
| Aug 31, 9:42 PM EDT | FLASH FLOOD | 2 Nnw Coats Crossroads, NC | WATER OVER ROADWAY. WATER RESCUE. ROAD CLOSED. |
| Aug 31, 10:05 PM EDT | HEAVY RAIN 4.19 | 3 Se Coats Crossroads, NC | MESONET STATION FW4286 FOUR OAKS. |
| Aug 31, 11:20 PM EDT | FLASH FLOOD | 3 Ene Four Oaks, NC | HWY 301 BRIDGE CROSSING HOTLS LAKE WAS UNDERWATER AND CLOSED. |
| Aug 31, 11:20 PM EDT | FLASH FLOOD | Four Oaks, NC | AT LEAST 7 WATER RESCUES IN FOUR OAKS REPORTED. |
| Aug 31, 11:25 PM EDT | FLASH FLOOD | 2 Ene Four Oaks, NC | I-95 CLOSED DUE TO HIGH WATER. MULTIPLE VEHICLES STRANDED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
463
WGUS52 KRAH 312256
FFWRAH
NCC085-101-183-010200-
/O.NEW.KRAH.FF.W.0050.200831T2256Z-200901T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
656 PM EDT Mon Aug 31 2020
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Harnett County in central North Carolina...
Southwestern Johnston County in central North Carolina...
South Central Wake County in central North Carolina...
* Until 1000 PM EDT.
* At 656 PM EDT, . Doppler radar indicated thunderstorms producing
heavy rain, mainly between Angier and Clayton. Between 2 and 3
inches of rain have fallen. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Lillington, Garner, Fuquay-Varina, Clayton, Dunn, Angier, Benson,
Erwin, Coats, Four Oaks, Buies Creek, Coats Crossroads, Lake
Benson, Raven Rock State Park, Anderson Creek and Timberlake.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3523 7891 3530 7897 3557 7887 3561 7884
3570 7851 3542 7833 3530 7853 3531 7854
3530 7858 3527 7859 3525 7862 3527 7873
3526 7876 3527 7879
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
102 follow-up statements
167
WGUS72 KRAH 010015
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
815 PM EDT Mon Aug 31 2020
NCC085-101-183-010200-
/O.CON.KRAH.FF.W.0050.000000T0000Z-200901T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harnett NC-Johnston NC-Wake NC-
815 PM EDT Mon Aug 31 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING FOR HARNETT, SOUTHWESTERN JOHNSTON AND SOUTH CENTRAL WAKE
COUNTIES...
At 815 PM EDT, . Doppler radar indicated thunderstorms producing
heavy rain in northwest Johnston county. Additional heavy rain is
moving into Harnett county from the southwest. Flash flooding is
ongoing and there are current road closures due to flooding in
Angier, Buies Creek and Coats Crossroads. Between 2 and 4 inches of
rain have fallen.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Lillington, Garner, Fuquay-Varina, Clayton, Dunn, Angier, Benson,
Erwin, Coats, Four Oaks, Buies Creek, Coats Crossroads, Lake
Benson, Raven Rock State Park, Anderson Creek and Timberlake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3523 7891 3530 7897 3557 7887 3561 7884
3570 7851 3542 7833 3530 7853 3531 7854
3530 7858 3527 7859 3525 7862 3527 7873
3526 7876 3527 7879
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
10580
WGUS52 KRAH 010129
FFWRAH
NCC085-101-183-010345-
/O.EXT.KRAH.FF.W.0050.000000T0000Z-200901T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
929 PM EDT Mon Aug 31 2020
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Harnett County in central North Carolina...
Southwestern Johnston County in central North Carolina...
South Central Wake County in central North Carolina...
* Until 1145 PM EDT.
* At 929 PM EDT, . Doppler radar indicated thunderstorms producing
heavy rain in Angier, Anderson Creek and Four Oaks. Between 3 and
5 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Lillington, Garner, Fuquay-Varina, Clayton, Dunn, Angier, Benson,
Erwin, Coats, Four Oaks, Buies Creek, Coats Crossroads, Lake
Benson, Raven Rock State Park, Anderson Creek and Timberlake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3523 7891 3530 7897 3557 7887 3561 7884
3570 7851 3542 7833 3530 7853 3531 7854
3530 7858 3527 7859 3525 7862 3527 7873
3526 7876 3527 7879
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
10What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 3:25 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 31, 3:25 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 325 PM EDT Mon Aug 31 2020 .SYNOPSIS... A series of upper level disturbances moving through the region will interact with very moist air and a pair of nearly stationary fronts extending across the Carolinas through Tuesday night. Meanwhile, an area of low pressure off the Carolina coast will remain offshore as it moves northeast away from the area Tuesday. && .NEAR TERM /THROUGH TONIGHT/... As of 325 PM Monday... Flanked by a pair of quasi-stationary surface fronts; one just to our NE and the other just to our SW; an anomalously moist airmass, featuring PWATs of 2-2.25(1 to 2 S.D. above normal), will remain in place through Tuesday. While not as vigorous as the upper impulse that traversed the southern and central Appalachians earlier this morning, a weakly perturbed flow aloft will continue to support scattered to numerous showers and thunderstorms through the evening with the greatest coverage expected across the NC Piedmont. Nocturnal stabilization and convective overturning should lead to a gradual decrease in convective intensity and coverage overnight, but given the deep moisture in place, we could see some weak convection linger all night. Now that the vigorous impulse has lifted near the Mason-Dixon Line, the belt of enhanced shear 25 to 35 kts that we had sitting over our NW Piedmont have shifted off to the north as well. Thus, expect the severe threat for the remainder of the afternoon and evening to be generally isolated. Localized/isolated flooding threat, mainly in urban/poor drainage areas, will persist across the NC Piedmont as well. Lows tonight in the 70s. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... As of 325 PM Monday... The area of low pressure currently SE of Wilmington, which the NHC is tracking closely for tropical development, will move NE near but will remain offshore of the NC coast Tuesday and Tuesday night. The low will drag the front that's currently south of the area into SE NC on Tuesday. Meanwhile, a wedge of weak high pressure will extend over the NW Piedmont on Tuesday. With a moist and moderately unstable airmass in place, the continued perturbed flow aloft will support scattered showers and storms area- wide Tuesday afternoon. Modest shear could support an isolated severe storm or two. Convection will diminish with nocturnal cooling. Highs Tuesday will range from lower 80s NW to near 90 SE. Lows 70 to 75. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... As of 230 PM Monday... The sub-tropical ridge will extend into the Carolinas through Wednesday night as an upper level trough swings through the southern Plains. Meanwhile at the surface, a trough will remain in place over the Appalachians as a low moves through New England. High pressure over the Gulf and Bermuda high over the Atlantic will be in place on Wednesday and linger through Thursday. The extended forecast period hints at a possible change in the summertime pattern that has persisted over the region with more highly amplified troughs digging into the CONUS. A strong low pressure system will progress east across southern Canada Thursday and Friday with the upper trough and attendant cold front at the surface extending south into the northern Plains/MS Valley, surging east through Friday. As the cold front moves into the mid-Atlantic Friday/Saturday, the surface trough will shift east and south of the area while the upper trough remains over the Northeast and mid- Atlantic. The front will move into central NC from the north, advecting cooler, drier air into the area before lifting northward again Sunday/Monday. Medium-range models indicate cold Canadian high pressure surging southeast through the CONUS Sunday through Monday as an upper level shortwave swings through and amplifies the trough. However, the cold front and best CAA are not expected to make it into the mid-Atlantic. Temperatures will be slightly above normal and gradually moderating Wednesday through Friday, with highs in the upper 80s to low 90s and lows in the low to mid 70s. From Friday night through Monday, expect a decreasing temperature trend with highs in the low to mid 80s and lows in the mid to upper 60s by Saturday and Sunday. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 200 PM Monday... KINT and KGSO: Though ceilings could briefly lift to low-end VFR this afternoon, ceilings are expected to remain predominately IFR to MVFR this afternoon/early evening, before lowering to LIFR overnight, with areas of fog possible. IFR restrictions in heavy showers and thunderstorms will also be possible through the evening, before convection gradually weakens and dissipates overnight. The widespread LIFR to IFR ceilings will slowly lift to VFR during the early to mid afternoon with scattered showers and thunderstorms Tuesday afternoon. KRDU, KFAY, and KRWI: Low-end VFR ceilings are expected this afternoon with scattered showers and thunderstorms potentially lingering through the evening and early overnight hours, mainly at KRDU and KFAY. Additionally, widespread MVFR to IFR ceilings are expected to develop, with area of fog possible. Ceilings will gradually to MVFR and then VFR during the mid to late morning hours with scattered showers and thunderstorms expected across all of central NC. Outlook: Isolated to widely scattered diurnal rain chances are expected Wednesday through Thursday. A cold front moving into the area from the NW will bring widespread rain chances to the area on Friday. Additionally, the risk for sub-VFR restrictions in fog/stratus will be possible each morning. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...CBL LONG TERM...KC AVIATION...CBL
Hazardous weather outlook, Aug 31, 3:32 PM EDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 332 PM EDT Mon Aug 31 2020 NCZ011-027-028-042-043-078-089-011945- Halifax-Nash-Edgecombe-Johnston-Wilson-Wayne-Sampson- 332 PM EDT Mon Aug 31 2020 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat indices of 103 to 105 degrees are possible Wednesday, Thursday, and Friday. A heat advisory may be needed for portions of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>010-024>026-040-041-075>077-085-086-088-011945- Person-Granville-Vance-Warren-Orange-Durham-Franklin-Chatham-Wake- Moore-Lee-Harnett-Scotland-Hoke-Cumberland- 332 PM EDT Mon Aug 31 2020 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Thunderstorms capable of producing locally damaging winds are possible through this evening. Additionally isolated heavy rainfall of 1 to 2 inches could result in flooding in urban and poor drainage areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat indices greater than 100 degrees are possible Wednesday, Thursday, and Friday. A heat advisory may be needed for portions of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ021>023-038-039-073-074-083-084-011945- Forsyth-Guilford-Alamance-Davidson-Randolph-Stanly-Montgomery-Anson- Richmond- 332 PM EDT Mon Aug 31 2020 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Thunderstorms capable of producing locally damaging winds and possibly an isolated tornado are possible through the evening. Additionally isolated heavy rainfall of 1 to 2 inches could result in flooding in urban and poor drainage areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Aug 31, 5:36 PM EDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Raleigh NC 536 PM EDT Mon Aug 31 2020 NCZ008-009-312230- Vance NC-Granville NC- 536 PM EDT Mon Aug 31 2020 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL VANCE AND NORTHEASTERN GRANVILLE COUNTIES UNTIL 630 PM EDT... At 535 PM EDT, Doppler radar was tracking a strong thunderstorm near Oxford, moving east at 15 mph. Pea size hail and wind gusts up to 40 mph will be possible with this storm. Locations impacted include... Henderson, Oxford, Stovall, Dabney, Satterwhite Point Marina, Gillburg, Steele Creek Marina & Campground, South Henderson and John H Kerr Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 40 mph are capable of knocking down tree limbs and blowing around outdoor objects. Doppler radar has indicated weak rotation with this storm. If the storm intensifies and rotation strengthens, a warning may need to be issued. && LAT...LON 3629 7869 3644 7870 3653 7836 3627 7832 TIME...MOT...LOC 2135Z 257DEG 12KT 3637 7865 GIH
Special weather statement, Aug 31, 6:04 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Raleigh NC
604 PM EDT Mon Aug 31 2020
NCZ022>024-312300-
Guilford NC-Alamance NC-Orange NC-
604 PM EDT Mon Aug 31 2020
...A STRONG THUNDERSTORM WILL AFFECT ALAMANCE...WESTERN ORANGE AND
EASTERN GUILFORD COUNTIES UNTIL 700 PM EDT...
At 603 PM EDT, Doppler radar was tracking a strong thunderstorm over
Elon, or near Burlington, moving east at 25 mph.
Pea size hail, wind gusts up to 40 mph, and heavy rain producing
minor flooding will be possible with this storm.
Locations impacted include...
Burlington, Graham, Hillsborough, Mebane, Elon, Gibsonville, Haw
River, Swepsonville, Alamance and Carr.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3592 7960 3624 7961 3624 7917 3611 7911
3590 7915
TIME...MOT...LOC 2203Z 264DEG 20KT 3608 7953
GIHSpecial weather statement, Aug 31, 6:22 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Raleigh NC
622 PM EDT Mon Aug 31 2020
NCZ041-042-077-312315-
Johnston NC-Harnett NC-Wake NC-
622 PM EDT Mon Aug 31 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARNETT...
SOUTHEASTERN WAKE AND WESTERN JOHNSTON COUNTIES UNTIL 715 PM EDT...
At 621 PM EDT, Doppler radar was tracking a strong thunderstorm near
Angier, or near Lillington, moving northeast at 5 mph. Additional
storms are producing heavy rainfall between Lillington and Garner.
Wind gusts up to 45 mph will be possible with this storm.
Heavy rain and minor flooding will also be possible with this storm.
Locations impacted include...
Raleigh, Smithfield, Lillington, Garner, Fuquay-Varina, Clayton,
Dunn, Angier, Benson and Knightdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways. Drivers are urged to slow down and use
extra caution to avoid hydroplaning.
&&
LAT...LON 3542 7890 3570 7874 3580 7846 3566 7824
3532 7854 3529 7859
TIME...MOT...LOC 2221Z 205DEG 4KT 3546 7874
10Special weather statement, Aug 31, 6:24 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Raleigh NC
624 PM EDT Mon Aug 31 2020
NCZ009-010-312315-
Vance NC-Warren NC-
624 PM EDT Mon Aug 31 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WARREN AND VANCE
COUNTIES UNTIL 715 PM EDT...
At 622 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 6 miles southwest of
Boydton to near Henderson. Movement was east at 20 mph.
Pea size hail, wind gusts up to 40 mph,and heavy rain with minor
flooding will be possible with these storms.
Locations impacted include...
Henderson, Warrenton, Norlina, Middleburg, Macon, Gillburg, Afton,
Steele Creek Marina & Campground, Kerr Lake, and Lake Gaston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Doppler radar has indicated weak rotation with these storms. If the
storms intensify and rotation strengthens, a warning may need to be
issued.
&&
LAT...LON 3652 7790 3623 7799 3625 7817 3626 7817
3625 7818 3628 7849 3652 7848 3654 7845
3654 7790
TIME...MOT...LOC 2222Z 253DEG 16KT 3658 7844 3635 7846
GIHLocal storm report, Aug 31, 6:38 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EDT MON AUG 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD 3 SSE RALEIGH 35.79N 78.64W
08/31/2020 WAKE NC BROADCAST MEDIA
FLOODING ON N WILMINGTON ST AT POLK STREET
IN DOWNTOWN RALEIGH. WATER WENT INTO FIRST
FLOOR OF LOBBY FROM FLOODED ROADWAYS.
&&
CCLocal storm report, Aug 31, 6:56 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT MON AUG 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLOOD 1 NNE BURLINGTON 36.09N 79.44W
08/31/2020 ALAMANCE NC 911 CALL CENTER
FLOODING AT S CHURCH ST AND 5TH ST. WATER
HAS SINCE RECEDED.
&&
CCThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 6:28 AM EDT | Special Weather Statement | RAH | Davidson, Stanly | 62 min |
| Aug 31, 6:50 AM EDT | Special Weather Statement | RAH | Stanly | 40 min |
| Aug 31, 6:56 AM EDT | Severe Thunderstorm Warning | RAH | Stanly | 49 min |
| Aug 31, 8:09 AM EDT | Special Weather Statement | RAH | Stanly | 66 min |
| Aug 31, 9:02 AM EDT | Areal Flood Advisory | RAH | Stanly | 3 hr |
| Aug 31, 10:14 AM EDT | Flash Flood Warning | RAH | Stanly | 3 hr |
| Aug 31, 10:31 AM EDT | Special Weather Statement | RAH | Montgomery | 59 min |
| Aug 31, 10:34 AM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Stanly | 33 min |
| Aug 31, 10:51 AM EDT | Special Weather Statement | RAH | Anson | 54 min |
| Aug 31, 12:03 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Richmond | 57 min |
| Aug 31, 3:04 PM EDT | Special Weather Statement | RAH | Davidson | 56 min |
| Aug 31, 4:03 PM EDT | Special Weather Statement | RAH | Wake | 57 min |
| Aug 31, 4:14 PM EDT | Areal Flood Advisory | RAH | Davidson | 67 min |
| Aug 31, 4:53 PM EDT | Special Weather Statement | RAH | Franklin | 67 min |
| Aug 31, 4:57 PM EDT | Areal Flood Advisory | RAH | Guilford | 2 hr |
| Aug 31, 5:22 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 38 min |
| Aug 31, 5:36 PM EDT | Special Weather Statement | RAH | Granville, Vance | 54 min |
| Aug 31, 5:57 PM EDT | Areal Flood Advisory | RAH | Harnett, Johnston, Wake | 3 hr |
| Aug 31, 6:04 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 56 min |
| Aug 31, 6:22 PM EDT | Special Weather Statement | RAH | Johnston | 53 min |
| Aug 31, 6:24 PM EDT | Special Weather Statement | RAH | Vance, Warren | 51 min |
| Aug 31, 6:48 PM EDT | Flash Flood Warning | RAH | Alamance, Durham, Orange, Wake | 5 hr |
| Aug 31, 7:49 PM EDT | Areal Flood Advisory | RAH | Granville, Person, Vance, Warren | 69 min |
Nearby
Flash Flood Warnings in North Carolina, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.